MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unk expiration date unk implanted: unk manufactured: unk.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted an icl implantable collamer lens, in the patients eye on (b)(6) 2022.The surgeon reported the lens was over vaulted and planned to replace the lens the next day for a smaller lens.The patient returned the next day and the surgeon indicated he believed there was retained viscoelastic behind the lens.The surgeon decided to monitor the patient and vault.The lens remained implanted.
 
Additional Manufacturer Narrative
B5: the reporter indicated the surgeon implanted a 13.7mm tmicl13.7 implantable collamer lens, -14.00/+3.0/085 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2022.The lens was explanted on (b)(6) 2022 due to excessive vaulting.The lens was replaced with a shorter lens and the problem was resolved.The cause of the event was due to the device.H6 - work order search: no similar complaint was reported for units within the same lot.D2: phakic toric intraocular lens, product code: qcb.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13641167
Report Number2023826-2022-00643
Device Sequence Number2124299
Product Code QCB
UDI-Device Identifier00841542111782
UDI-Public00841542111782
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberTMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK.; FOAM TIP PLUNGER MODEL FTP - LOT # UNK.; INJECTOR MODEL MSI-PF - LOT # UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale